MAUDE Adverse Event Report: CARDINAL HEALTH MONOJECT SAFETY NDL 25 X 1.5; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH MONOJECT SAFETY NDL 25 X 1.5; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 1182515
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Laceration(s) (1946); Device Embedded In Tissue or Plaque (3165)
Date of Event 12/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported wet acupuncture was being performed on a sedated, very well-behaved horse.Eleven needles were placed by the veterinarian, and they began to inject them, as is normal procedure.When they were about finished injecting all the needles, the horse moved 1 very small step forward, as they often do without any problem.The vet began removing the needles starting from the front and heading backwards.The first needle broke in half as it was slowly pulled out.The next one came out with difficulty, the next broke in half as it was very cautiously pulled out.The rest did not break.The area around the needle was clipped and an ultrasound was performed.They could see 1 needle but could not confidently make out the second.The owner gave permission for emergency exploratory surgery.Regional anesthesia was given to the horse, and a long incision over and between where the 2 needles broke was made.After about 5 minutes of searching, 1 needle piece was located and extracted with forceps.Despite another 30 - 45 minutes of searching, the 2nd needle was not located.The horse was prescribed banamine for a few days because of the amount of exploration.The veterinarian will follow up and repeat the ultrasound and may attempt to xray the area.The doctor stated there is serious risk to the horse.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed showing no anomalies found on batch documentation.Archived samples were visually checked under magnification 3x.No hook, burrs or other anomalies were found in all samples checked.The archived samples were also checked with the stiffness test.All samples were within product specification requirements.Resistance of cannula to breakage, and traction between cannula and needle hub testing was done.All samples passed the test.Unused samples were received at the manufacturing site for evaluation in the original blister package.The stiffness test and cannula traction tests were performed on the received samples.All samples tested are within product specification requirements.Based on the archive samples and the returned sample analysis it was not possible to confirm the reported issue.The root cause and corrective actions could not be identified.In addition, this appears to be off label use of the product.This complaint will be used for tracking and trending purposes.

Brand Name
MONOJECT SAFETY NDL 25 X 1.5
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13051959
Report Number1282497-2021-10662
Device Sequence Number13891335
Product Code FMI
UDI-Device Identifier10884521544697
UDI-Public10884521544697
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1182515
Device Catalogue Number1182515
Device Lot Number02009040
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown